Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 158, NWS Louisville, KY

July 26, 2007Trimble County, Kentucky; Jefferson County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jul 26, 2007, 3:16 PM EDT for Trimble County, Kentucky; Jefferson County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2007, 3:16 PM EDT (19:16 UTC)
Expired
Jul 26, 2007, 3:45 PM EDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Jefferson County, IN, Trimble County, KY

The radar

The Louisville radar (KLVX), 94 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:35 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 26, 1:35 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 PM EDT THU JUL 26 2007

.AVIATION (18Z TAFS)...

UPPER LOW REMAINS CENTERED OVER LAKE MICHIGAN THIS AFTERNOON WITH
ONLY ISOLATED THUNDERSTORMS NOTED ACROSS CENTRAL AND SOUTHERN
INDIANA AND OHIO. FOR THIS REASON I WILL TAKE THE MENTION OF TSTMS
OUT OF THE SDF TAF AND KEEP SDF AND BWG DRY THROUGH 18Z FRIDAY. I
WILL MENTION VICINITY THUNDER OVER LEX THIS AFTERNOON AND EVENING.
BWG AND LEX MAY SEE A FEW HOURS OF MVFR VSBYS AFTER 08Z FRIDAY.
--JA

&&

.LATE MORNING UPDATE...

CLOUDS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LOW SPINNING OVER
MICHIGAN WILL DROP INTO SOUTH CENTRAL INDIANA AND THE NORTHERN
PORTION OF CENTRAL KENTUCKY THIS AFTERNOON. I WILL DROP HIGH
TEMPERATURES A FEW DEGREES ACROSS THE NORTH BECAUSE OF THE CLOUD
COVER. WILL KEEP POPS IN THE HIGH CHANCE CATEGORY AS THE LATEST
ACARS SOUNDINGS INDICATE ENOUGH INSTABILITY TO PRODUCE AFTERNOON
THUNDERSTORMS EVEN WITH THE COOLER TEMPERATURES. FORECAST OUT BY
1115.  --JA

.PREVIOUS DISCUSSION (ISSUED AT 251 AM EDT THUR)...

SHORT TERM (TODAY AND TONIGHT)...

UPPER LOW SPINNING IN THE GREAT LAKES TO BRING THE CHANCE FOR
SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA TODAY AND TONIGHT.
TIMING AND LOCATION OF ANY SHOWERS AND STORMS STILL A LITTLE IN
DOUBT...THOUGH THE FOCUS SHOULD BE MAINLY THIS AFTERNOON AND
EVENING...AND THE LOCATION SHOULD PRIMARILY BE OVER THE NORTHERN AND
EASTERN PORTIONS OF THE CWA. THE ONLY EXCEPTION TO THE
AFTERNOON/EVENING TIMING WOULD BE THE NORTHEASTERN ZONES WHICH MAY
CATCH SOME OF THE PRECIPITATION CURRENTLY IN INDIANA AND OHIO THIS
MORNING AS IT WRAPS AROUND THE UPPER LOW. DID INDICATE A HIGHER
CHANCE FOR THE NORTHEAST PORTION OF THE CWA IN THE GRIDS/ZONES THIS
MORNING.

TONIGHT SOMEWHAT CHALLENGING CONCERNING WHETHER OR NOT ANY SHOWER
ACTIVITY WILL DEVELOP TO OUR NORTHWEST AND MOVE THROUGH THE AREA.
MODELS INDICATING THE SHORTWAVE ENERGY CURRENTLY OVER WESTERN
MICHIGAN WILL WRAP INTO KENTUCKY AND TRIGGER SOME SCATTERED
PRECIPITATION AS IT MOVES TO THE SOUTHEAST OVERNIGHT. AGAIN...THE
FOCUS MAINLY LOOKS TO BE THE NORTHERN AND EASTERN ZONES...BUT CANNOT
RULE OUT COMPLETELY ANY SHOWERS MAKING IT INTO BWG AND THE SOUTHWEST
COUNTIES SO HAVE INCLUDED SOME ISOLATED POPS THERE.

TEMPERATURES DEPENDANT MOSTLY ON CLOUD COVER TODAY...WITH NORTHEAST
ZONES SEEING VERY LITTLE IN THE WAY OF BREAKS IN THE CLOUDS AND HAVE
COOLER HIGHS IN THE NORTHWEST TRENDING WARMER TO THE SOUTHWEST WHERE
MOSTLY SUNNY SKIES AND GOOD MIXING SHOULD ALLOW FOR TEMPERATURES TO
CREEP UP INTO THE LOWER 90S.

MACZKO

LONG TERM (FRIDAY THROUGH WEDNESDAY)...

FRIDAY THROUGH SUNDAY NIGHT...

FORECAST AT THE BEGINNING OF THE PD IS RATHER COMPLEX...BUT OVERALL
STORY HERE IS THAT THE BEGINNING OF THIS FCST PERIOD LOOKS TO BE
WET.  OPERATIONAL MODELS THIS MORNING CONTINUE TO BE IN AGREEMENT
WITH PREVIOUS RUNS IN TAKING UPPER LEVEL LOW AND OPENING IT UP. AT
THE SAME TIME...SECONDARY MID-LEVEL WAVE WITH ASSOCIATED SFC FRONT
IS FCST TO PUSH INTO THE REGION DURING THE DAY.  LOCAL HI-RES WRF
RUNS SUGGEST TWO DISTINCT PRECIPITATION CHCS FOR FRIDAY.  FIRST
ROUND IS POSSIBLE FRIDAY MORNING AS VORT SWINGS THROUGH SOUTHERN
INDIANA AND INTO NORTHERN KY.  PRECIPITATION WOULD LIKELY BE
CONFINED TO AREAS NORTH OF THE WKY AND BLUEGRASS PARKWAYS.  SECOND
ROUND WOULD BE FRIDAY AFTERNOON/EVENING AS SFC FRONTAL BOUNDARY
PUSHES IN FROM THE NW.  MAIN QUESTION HERE IS HOW MUCH AIRMASS
RECOVERY WOULD OCCUR FRIDAY AFTERNOON SHOULD WE GET INITIAL
CONVECTION FRI MORNING.  STRONG/SVR STORMS WILL BE POSSIBLE FRIDAY
AFTERNOON/EVENING AS 0-6KM BULK SHEAR WILL BE SUPPORTIVE OF LINEAR
SEGMENT CONVECTION.  HAIL AND WIND DAMAGE WOULD BE THE PRIMARY
SEVERE THREATS AT THIS TIME.  CONVECTIVE ACTIVITY LOOKS TO WEAKEN AS
IT MOVES SOUTH THROUGH KY LATE FRIDAY NIGHT AND EARLY SATURDAY
MORNING.  GIVEN THE MODEL AGREEMENT WILL RAISE POPS TO 50
PERCENT...BUT LATER SHIFTS PROBABLY COULD GO WITH LIKELY POPS FOR
THIS PERIOD.  HIGH TEMPS ON FRIDAY WILL BE QUITE TRICKY...DEPENDING
ON PRECIPITATION.  FOR NOW PLAN ON KEEPING HIGHS IN THE MID
80S...WITH SLIGHTLY WARMER READINGS ACROSS THE SOUTH.

FOR SATURDAY...MODEL SOLUTIONS ARE IN PRETTY GOOD AGREEMENT HERE
WITH FRONTAL BOUNDARY CONTINUING TO PUSH SOUTH ACROSS THE STATE.
BEST CHANCES OF PRECIP LOOK TO BE ACROSS THE SOUTHERN HALF OF THE
STATE THROUGH THE AFTERNOON HOURS. WILL KEEP CHC POPS IN THE FCST
HERE THROUGH THIS PD...WITH DRY CONDITIONS BY SATURDAY NIGHT.  HIGHS
ON SATURDAY WILL TOP OUT IN THE MID 80S WITH OVERNIGHT LOWS IN THE
MID TO UPPER 60S.

AS FRONT CONTINUES SOUTH ON SUNDAY...SFC RIDGING WILL BEGIN TO WORK
INTO THE REGION WITH GENERALLY DRY CONDITIONS.  WITH MORE SOLAR
INSOLATION EXPECTED...SHOULD SEE TEMPS 1-2 DEGREES WARMER THAN
SATURDAY WITH HIGHS IN THE 84-89 DEGREE RANGE.

MONDAY THROUGH WEDNESDAY...

CURRENT FCST IS IN GOOD SHAPE THROUGH THIS PERIOD AND ONLY MINOR
ADJUSTMENTS WERE MADE FOR MONDAY.  CURRENT 00Z MODEL SOLUTIONS
CONTINUE TO BE IN GOOD AGREEMENT WITH ONGOING FCST.  AS SFC BOUNDARY
FROM THE WEEKEND CONTINUES TO PUSH SOUTH...SFC AND UPPER LEVEL
RIDGING WILL BUILD INTO THE REGION.  RESULTANT SENSIBLE WEATHER WILL
BE DRY WITH MODERATING TEMPERATURES THROUGH THE PD.  COOLEST
READINGS WILL BE ON MONDAY WITH AFTERNOON HIGHS TOPPING OUT IN THE
MID 80S.  A RETURN TO THE UPPER 80S AND LOWER 90S LOOKS TO OCCUR TUE
AND INTO WED.

-MJ

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 26, 2:10 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 PM EDT THU JUL 26 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-270830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
210 PM EDT (110 PM CDT) THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
ACROSS THE OUTLOOK AREA WITH THE BEST CHANCE FOR STORMS ACROSS SOUTH
CENTRAL INDIANA AND THE EASTERN PORTION OF CENTRAL KENTUCKY. ONGOING
STORMS OVER SOUTHEAST INDIANA AND THE NORTHERN BLUEGRASS REGION OF
KENTUCKY WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF
QUARTERS...CONTINUOUS AND DANGEROUS LIGHTNING...VERY HEAVY RAINFALL
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY.

AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST ON
FRIDAY...THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OUTLOOK
AREA. AT THIS TIME...THE BEST CHANCE OF THUNDERSTORMS WILL BE
FRIDAY AFTERNOON AND FRIDAY EVENING. SOME OF THE THUNDERSTORMS MAY
REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL BEING THE
PRIMARY SEVERE WEATHER THREATS. IN ADDITION...HEAVY RAINS AND
FREQUENT LIGHTNING CAN BE EXPECTED WITH THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY

AL

In the hours before

Local storm report, Jul 26, 2:11 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
211 PM EDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             8 E MADISON             38.76N 85.23W
07/26/2007  M1.00 INCH       JEFFERSON          IN   TRAINED SPOTTER

            ALONG HWY 66

&&

CMC
Local storm report, Jul 26, 2:31 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
231 PM EDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HAIL             CHELSEA                 38.65N 85.53W
07/26/2007  M1.25 INCH       JEFFERSON          IN   TRAINED SPOTTER

&&

CMC
Special weather statement, Jul 26, 2:33 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
233 PM EDT THU JUL 26 2007

KYZ042-043-261900-
BOURBON-NICHOLAS-
233 PM EDT THU JUL 26 2007

...ISOLATED STRONG STORMS AFFECTING BOURBON AND NICHOLAS COUNTIES...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 6 MILES NORTH OF CARLISLE...AND ONE JUST
SOUTHEAST OF PARIS...ALL MOVING EAST AT 10 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

AL
Special weather statement, Jul 26, 2:47 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
247 PM EDT THU JUL 26 2007

INZ079-KYZ032-261915-
JEFFERSON-TRIMBLE-
247 PM EDT THU JUL 26 2007

...STRONG THUNDERSTORMS AFFECTING SOUTHERN JEFFERSON COUNTY IN
INDIANA AND NORTHERN TRIMBLE COUNTY IN KENTUCKY...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MADISON TO 12 MILES
WEST OF BEDFORD...MOVING SOUTHEAST AT 10 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH
RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES
TO LESS THAN ONE HALF MILE...SMALL PEA OR MARBLE SIZE HAIL...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE...
  NEAR MILTON BY 300 PM EDT.
  NEAR PAYNESVILLE BY 305 PM EDT.
  5 MILES WEST OF BROOKSBURG BY 315 PM EDT.

IF ON OR NEAR THE OHIO RIVER...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. AREA RAIN GAGES HAVE REPORTED UP TO THREE QUARTERS OF AN
INCH OF RAINFALL HAS FALLEN ALREADY. DRIVERS SHOULD SLOW DOWN AND
TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:12 PM EDTSevere Thunderstorm WarningLMKTrimble33 min
Jul 26, 3:56 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble49 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.